Q. How can bloody mucus stools of a 3-year-old be treated?

Answered by
Dr. Amit Modi
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 03, 2017

Hello doctor,

My nephew is 3 years old. He is getting bloody mucus in stool for the last six days and also is having stomach pain also. Today, it happened for 17 times. We had consulted a local pediatrician. He told it may be a gastro infection. He is having consistent stomach pain. Can I know what should be the diet?  He is on Gifaxin, Zinc UP, Norfagyl, Drotin, Xpect PD. What should I do now at home to help him? Gifaxin (Rifaxamin) was given today. After that, the number of stools has increased. Kindly suggest me what should I do.

Dr. Amit Modi

Child Health Paediatrics
#

Hello,

Welcome to icliniq.com.

  • As per the clinical history, the child is suffering from an infective gastroenteritis also known as dysentery. This is diarrhea in children. Probable cause could be food poisoning or any infection. The medicines given by your pediatrician seems to be adequate.
  • I suggest you continue with the Norfagyl (Metronidazole and Norfloxacin). This is an antibiotic for both aerobic and nonaerobic infections. Zinc UP is zinc used to boost the immunity and build gastric flora. Tufpro is a probiotic suspension. Probiotic has a very good role in controlling diarrhea by building gastric flora.
  • If Gifaxin (Rifaximin) is increasing the frequency of diarrhea, I suggest you may stop it, as it has a minimal role in acute gastroenteritis. Xpect PD (Terbutaline and Ambroxol) have been given for a normal cough and cold.
  • Keep rehydrating the child with ORS (oral rehydration salts) solution as needed. Consult your specialist doctor, discuss with him or her and take the above medicines with their consent. If there is any sign of dehydration like lethargy, low urine output, not able accept orally then you need to immediately admit the child in a hospital.
  • Investigations to be done include stool routine and culture and CBC (complete blood count). Continue with the advised medication. It generally takes two to three days for dysentery to resolve.

For more information consult a paediatrician online --> https://www.icliniq.com/ask-a-doctor-online/paediatrician



Was this answer helpful?

 | 

Thank you doctor,

What should be the diet? Can I give moong daal khichdi and barley?

Dr. Amit Modi

Child Health Paediatrics
#

Hello,

Welcome back to icliniq.com.

  • Yes, of course, you can give soft diets like moong dal khichdi with dahi (yogurt) or dahi rice, etc.
  • I suggest you take Drotin (Drotaverine) which gives symptomatic relief from pain in the abdomen. You can use it if necessary. Consult your specialist doctor, discuss with him or her and take the medicines with their consent.

For more information consult a paediatrician online --> https://www.icliniq.com/ask-a-doctor-online/paediatrician


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Natural Sources and Health Benefits of Probiotics

Article Overview: This article explains about probiotics, their health benefits, and natural sources of probiotics. Read Article


Dr. Lekshmi Rita Venugopal
Medical Gastroenterologist

Probiotics are naturally occurring bacteria in our gut. The word 'Probiotic' is derived from a Latin word 'Pro’ meaning ‘Promoting’ and the Greek word 'Biotic' which means 'Life.' Probiotics are live microorganisms in the gut that have several health benefits. Many kinds of ba...  Read Article

Nutritional Management of Diarrhea in Children

Article Overview: Children are very susceptible to various kinds of infections and diseases. Hence, it is very essential to take care of their health as they fall sick quite often. One of the reason diarrhea is common is probably the lack of hygienic practices followed in the kitchen. Read Article


Dr. Krystel Quadros
Paediatrician

Following are some of the nutritional remedies for kids with diarrhea. Plenty of Fluids If your child is suffering from diarrhea, there is a lot of water loss occurring in your child’s body leading to dehydration. Also, there is a loss of various electrolytes from the body, for example, sodi...  Read Article

For how long can probiotics be taken in abdominal problem?

Query: Hello doctor, I am suffering from health problems for the last 10 years, mainly abdominal problem (excessive gas) and mood swings. Actually, I had taken two terms of nine months Rifampicin. After that, the digestion problem and mood swings continued. A lot of tests were done in different big hospit...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Paediatrician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.